MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+22.00 OD)
Health Effect - Clinical Codes Eye Injury (1845); Clouding, Central Corneal (2228)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: based on extensive experiments, it was concluded that the most likely cause of the observed haptic breakage is a combination of moving the slider fast forward while applying upward force to the slider.This movement may cause the lens-downholder to deform, and if this happens an edge of the lens-downholder intended to guide the plunger applies unintended shear force on the trailing haptic.This unintended shear force may damage the haptic when it is pushed in its folded position, which can result into breakage of the trailing haptic.
 
Event or Problem Description
The surgeon removed a fragment of haptic from the iol implant from the anterior chamber.Patient had cataract surgery on (b)(6) 2017, no problems noted at the time but on review appointment apparent that the cornea was oedematous.Subsequently referred to dr.For opinion and apparent that there was a blue end of the haptic of the lens implant in the front chamber of the eye.There have been other occurrences of the back haptic tearing off while being injected, but was obviously damaged at the time but not apparent, and it has subsequently become completely detached and loose in the anterior chamber, damaging the endothelial cells and causing the cornea to become cloudy.Patient information- patient outcome remains unknown, however action taken by the healthcare facility to the care of the patient: removing the fragment to prevent further damage was the first step.The cornea has cleared somewhat since.Time will tell whether the cornea will clear fully, or if the patient will require an endothelial corneal transplant.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key7183354
Report Number3006723646-2018-00001
Device Sequence Number1177084
Product Code HQL
UDI-Device Identifier04547480480824
UDI-Public04547480480824
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberISERT 250 (+22.00 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;